Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can I stop pills early and have periods before? Any effect?

I ve been on the birth control pill for a few years. I m on my third week and should be starting my period around next Wednesday. I m supposed to take a pill tonight but I forgot my pills somewhere and won t be able to get them back until two days from now. Is it okay to stop taking my pills now and start my period five days early and then just relabel my pills next week to start taking them again next Wednesday? I d prefer to do that as I m going camping next week and it would be nice to not be on my period the whole time. If I do this should I start my pills on Wednesday every week or could I just start late or early the following week to get back to starting on Sundays? I know that this will probably make the pill less effective and I plan to use other protection until I get back on track. I just want to make sure this isn t going to make me sick and that my period will actually start early like I want it to. Thank you
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.
If you want to stop the pills in the middle of the month, you have to use some additional contraceptive method till the completion of the month as you told.
And possibly you may get the withdrawal bleeding earlier.
But sometimes it is difficult to guess the time of onset of withdrawal bleeding because this can differ from cycle to cycle and person to person.
So if you are having at least 7 to 10 days gap for your vacation, you can stop the pills and wait for withdrawal bleeding.
If the gap is short, better to continue the tablets.
And after completion of the pack, if you want to avoid the withdrawal bleeding, continue the next pack without gap.
This will prevent withdrawal bleeding and also give contraceptive benefit.
Take care.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor